Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 31, 2021, 12:33 AM EDT for Broward County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 12:33 AM EDT (04:33 UTC)
- Expired
- Jul 31, 2021, 1:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WWUS82 KMFL 310433
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1233 AM EDT Sat Jul 31 2021
FLZ067-071-310515-
Inland Broward County FL-Inland Palm Beach County FL-
1233 AM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 115 AM EDT...
* At 1233 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Intersection Alligator Alley
And Miami Canal, or 25 miles west of Pembroke Pines, moving north
at 5 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And
Miami Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2599 8055 2599 8086 2639 8086 2639 8055
2625 8049
TIME...MOT...LOC 0433Z 180DEG 5KT 2613 8073
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:58 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 7:58 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 758 PM EDT Fri Jul 30 2021 .AVIATION(00Z TAFS)... Primarily VFR and southerly flow through the period. Isolated to scattered showers and thunderstorms will develop tomorrow afternoon along inland advancing sea breeze boundaries, focusing the greatest convective coverage over inland areas. VCTS is in place for all terminals to account for convective development along outflow boundaries through the early evening hours. && .UPDATE... Minimal changes to the ongoing forecast with this update. Isolated showers and thunderstorms will continue over inland areas this evening, briefly affecting the western suburbs of Palm Beach County along with the Lake communities prior to nocturnal boundary-layer stabilization. For tomorrow, the primary concern will be heat-related impacts as heat indices climb into the 103 to 109 degree range, with the hottest temperatures forecast across inland areas. While present indications are that Heat Advisory criteria will not be met (i.e., heat index of 108 degrees for two hours or greater), extra precautions from the heat are encouraged, especially if you work or spend extended time outdoors. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light-weight and loose-fitting clothing when possible. Take frequent breaks in shaded or air-conditioned environments and drink plenty of water. && .PREV DISCUSSION... (Issued 342 PM EDT Fri Jul 30 2021) DISCUSSION... Short Term (Rest of Today through Saturday): Surface ridging across the western Atlantic will keep a relatively light wind flow across the region during the short term period, with a S to SE component. A diffuse boundary just to the north of Lake Okeechobee will also serve as a focus for moisture and instability. Fortunately, drier air has already filtered in portions of South FL, noted by GOES-16 water vapor imagery, and this drier air sifting around the base of high pressure over the Atlantic looks to stick around through the remainder of the day. This should keep convection that develops this afternoon less robust than previous days. With that said, a stronger wind gust or two cannot be ruled out, especially with multiple outflows and both sea breeze boundaries expected during the afternoon hours when daytime heating is greatest. The Gulf breeze is expected to progress inland just fine, however the Atlantic breeze is somewhat questionable -- some models suggest it pushing across interior sections of the eastern counties and other models suggest pinning the sea breeze along the coast. Depending on where the sea breeze sets up will be a large contender on rain chances, rainfall, and flooding this afternoon. Thus, capped PoPs at 50 percent for this afternoon. MFL's 30/12Z sounding shows another day with very weak steering flow and low-level winds. Models are all over the place with the steering flow, though the majority suggest a SW flow whereas this mornings sounding showed a SSE flow. Given the light nature of the winds and the multiple boundaries expected, storm propagation will be largely dependent on boundary collisions/motion. Localized flooding will also be a concern with the slow storm motion, especially in areas that received plenty of rain from prior days. If the more westerly component of the steering flow were to be dominant, the east coast may see convection once again during the late afternoon/early evening hours. If the more easterly component were to dominate, convection should stay mostly across interior sections of South FL. Recap: primary storm threats remain frequent lightning, gusty winds, and torrential downpours that could lead to nuisance flooding, especially across areas that have seen plenty of rain the past few days. Activity will diminish into the evening with a mostly quiet overnight expected outside of possible showers and maybe a storm over the Atlantic waters. By Saturday, PoPs are forecast to be much lower than what has been seen all week thanks to drier air infiltrating the region. Diurnal heating and sea breeze formation will still lead to afternoon showers and storms, though not as widespread as past days. The bulk of the activity should stay in interior sections. Therefore, capped PoPs at 40 percent. Toasty temperatures in the short term, with highs reaching the low to mid 90s. Heat index values will reach into the lower to mid 100s. Drink plenty of water and and know the signs of various heat illnesses. Long Term (Saturday Night through Friday): Long range model solutions remain in fair agreement for the long term forecast, showing a mid-upper level deepening trough moving across the SE CONUS early next week, with an associated sfc front reaching the northern half of the peninsula. Latest solutions suggest that the front should stall before reaching SoFlo. Meanwhile, high pressure still dominates the west Atlantic with its sfc ridge extending into our area, while deep high pressure also dominates most of the GOMEX. With this synoptic scenario in place, the trough/front complex should push the Atlantic ridge axis just to our southeast, and shift winds to the south/southwest through at least mid week. Winds over land will remain relatively weak, mainly in the 5-10 kt range, which will allow for afternoon sea breezes to form and become focal points for convection. POPs remain in the high-end scattered, with a few interior areas possibly having numerous coverage as sea breezes push inland. Also, subsequent outflow boundaries will also add opportunities for convection to redevelop and keep rain/storm activity well into the late afternoon/evening hours. Although it remains to be seen how much of an effect we will see from the current SAL, models are responding by dropping POPs a little through mid week. Thus, will keep the mainly scattered coverage in the grids through Wednesday. Both GFS and ECMWF depict a couple of potential impulses travailing along the base of the trough, bringing added instability and better chances of rain and storms for Thu and Fri. But for now will only adjust POps slightly higher on both days, 60-65% range, and wait for persistence in upcoming model runs before going any higher. With the relatively weak flow and lingering deep tropical moisture over the area, temps will remain warm with afternoon highs in the low 90s for much of SoFlo. Heat index values may again be a concern with afternoon numbers well into triple digits. MARINE... High pressure at the surface will build across South Florida from the Atlantic to end the week and through the upcoming weekend. This will lead to prevailing SE-S winds across the local waters. Speeds will be generally 10 knots or less with seas 3 ft or less outside showers and thunderstorms. Waterspouts are also possible across all the South Florida waters for the rest of today, particularly the Atlantic coastal waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 92 79 93 / 20 40 30 50 West Kendall 78 94 78 93 / 20 40 30 50 Opa-Locka 78 93 78 93 / 20 40 30 50 Homestead 78 91 78 91 / 10 40 20 40 Fort Lauderdale 79 91 80 91 / 20 30 20 50 N Ft Lauderdale 79 91 80 92 / 20 30 20 50 Pembroke Pines 78 92 78 92 / 20 40 30 50 West Palm Beach 78 93 78 93 / 20 30 30 50 Boca Raton 78 93 79 93 / 20 30 20 40 Naples 78 92 78 92 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation/Update...Weinman Tonight/Saturday and Marine...Fell Saturday Night through Friday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 30, 4:36 PM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 436 PM EDT Fri Jul 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 436 PM EDT Fri Jul 30 2021 ...SCATTERED STORMS AND LOCALIZED FLOODING POSSIBLE... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will continue into the early evening hours. Locally gusty winds and heavy rainfall will be possible with this activity. Waterspouts: Waterspouts cannot be ruled out with showers and thunderstorms. Flooding: Localized flooding from heavy rainfall will be possible, especially across the east coast metros. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Hot temperatures are forecast for this weekend, and extra precautions from the heat are encouraged, especially if you work or spend extended time outdoors. Scattered showers and thunderstorms are possible through next week. Frequent lightning, localized flooding, and gusty winds will be the primary hazards with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Jul 31, 12:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1233 AM EDT Sat Jul 31 2021
FLZ067-071-310515-
Inland Broward County FL-Inland Palm Beach County FL-
1233 AM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 115 AM EDT...
* At 1233 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Intersection Alligator Alley
And Miami Canal, or 25 miles west of Pembroke Pines, moving north
at 5 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And
Miami Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2599 8055 2599 8086 2639 8086 2639 8055
2625 8049
TIME...MOT...LOC 0433Z 180DEG 5KT 2613 8073
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 31, 6:39 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Jul 31, 7:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 31, 7:05 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry, Palm Beach | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.